MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO 2 (W/VASOSHIELD); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO 2 (W/VASOSHIELD); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-4001
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Tw (b)(4).Event site name exceeded character limitations: (b)(6).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Event or Problem Description
The hospital reported that the harvester was using the vasoview hemopro 2 (w/vasoshield) to harvest the saphenous vein.After the dissection process was completed, the harvester started to perform branch ligation using the vasoview hemopro 2 (w/vasoshield).After cutting almost all of the branches, the harvester attempted to cut a larger branch before getting ready to remove the vein from the leg.After using techniques to seal the larger branch, the harvester made several attempts to cut the branch.However, after several attempts, the device would not cut through the branch even though the device would activate and seemed like energy was being applied to the branch.Therefore, the harvester made a small incision over the branch, placed surgical clips, and cut the larger branch with a scissors.No injury occurred due to the defect.The only surgical delay was the time needed to cut the branch which was about 3 minutes.The defective device was saved so it could be returned for evaluation and the appropriate getinge representative was notified about the complaint.The harvester was able to finish the case without opening up a second kit.
 
Additional Manufacturer Narrative
Tw (b)(4).Updated sections: b4, b5, g3, g6, h2, h3, h6, h11.The device was returned to the factory on (b)(6) 2025.An evaluation was performed on the same day.Visual inspection showed signs of clinical use and evidence of blood.Charred dried tissue was observed on the tool jaws.There were no visual defects observed on the intact heater wire or the intact clear silicone insulation on both the cold and hot jaws.The tool shaft which should be normally straight was observed to be bent at the middle part.An electrical evaluation was conducted.A pre-cautery test was performed per the instruction for use (ifu) with a reference cable, adapter and reference power supply at level 3.0.Despite the bent shaft, the toggle switch can still be manipulated.The device turned on and an audible sound was heard when activating the toggle.The device passed the pre-cautery test.It produced visible steam and heat during ten (10) 3-second activations.The device was tested for the safety shut down system as the device would turn on and produced visible steam.An activation and transection capability test was performed three (3) repetitions using "max life test method.The device successfully transected tissue(bacon) three (3) times.The jaws were gently cleaned of debris and char with a saline and gauze pad as indicated in the direction for use (b)(4).A temperature and resistance test was not conducted due to the bent shaft.Based on the returned condition of the device as well as the evaluation results, the reported failure to cut was not confirmed.However, the analyzed failure material twisted/bent shaft was observed.The certificate of conformance (c of c) was reviewed.The vendor certifies that this device serial/lot conforms to all applicable product specifications.The lot # 3000499906 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure or the analyzed failure.
 
Event or Problem Description
The hospital reported that the harvester was using the vasoview hemopro 2 (w/vasoshield) to harvest the saphenous vein.After the dissection process was completed, the harvester started to perform branch ligation using the vasoview hemopro 2 (w/vasoshield).After cutting almost all of the branches, the harvester attempted to cut a larger branch before getting ready to remove the vein from the leg.After using techniques to seal the larger branch, the harvester made several attempts to cut the branch.However, after several attempts, the device would not cut through the branch even though the device would activate and seemed like energy was being applied to the branch.Therefore, the harvester made a small incision over the branch, placed surgical clips, and cut the larger branch with a scissors.No injury occurred due to the defect.There was only a very small amount of bleeding due to this (less than 5 to 10 ml).No transfusion was needed.The only surgical delay was the time needed to cut the branch which was about 3 minutes.The defective device was saved so it could be returned for evaluation and the appropriate getinge representative was notified about the complaint.The harvester was able to finish the case without opening up a second kit.

Brand Name
VASOVIEW HEMOPRO 2 (W/VASOSHIELD)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key23908429
Report Number2242352-2025-0001328
Device Sequence Number15751746
Product Code GEI
UDI-Device Identifier00607567700451
UDI-Public(01)00607567700451(10)3000499906(17)270828
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K101274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVH-4001
Device Catalogue NumberVH-4001
Device Lot Number3000499906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown